MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter postal code: (b)(6), phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a salivary stone extractor basket sseb was required for a sialendoscopy procedure in the parotid ducts to remove parotid stones.During removal of the third stone, the physician withdrew the device and scope from the patient and discovered the basket was no longer present.The physician then followed up with x-ray and scope and no remnants of the device were identified.The "case was closed".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: sengkang general hospital informed cook on 06/15/2022 of an incident involving a salivary stone extractor basket (sseb sseb-1.5-115-10) from lot # 14133708.It was reported that the basket could not be located during a sialendoscopy procedure on 15jun2022.The patient reportedly experienced no harm as a result of the issue.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned without packaging.The basket was no longer attached to the basket sheath and two small segments of the basket sheath were returned separately.There does appear to be charring marks at the separation points, but it is difficult to say definitively.Additionally, a document-based investigation evaluation was performed.Cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook reviewed the device history record (dhr).The dhr for lot 14133708 recorded no non-conformances.A database search revealed no other complaints had been reported from the complaint device lot.The information provided upon review of complaint file,dhr, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Cook also reviewed product labeling.The product ifu, t_tse_rev4, provides the following information to the user related to the reported failure mode: contraindications: ¿sialadenitis¿, ¿acute glandular infection¿.Precautions: ¿if resistance is encountered while attempting to remove caliculi or other foreign bodies, release the object.Excessive force would damage the device.¿ instructions for use: ¿maintaining position of the stone or foreign body within the basket, retract the endoscope and basket as a unit for the salivary duct to facilitate immediate removal of the object.¿ how supplied: ¿upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of this event could not be determined.As reported, the returned device was missing the basket.The distal end of the basket sheath had been cut, with two short pieces returned.The cut ends of the basket sheath were very smooth, appearing to have been cut by scissors.Presumably cut by the user to determine if the basket was still attached to the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14891395
Report Number1820334-2022-01147
Device Sequence Number20121441
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)240805(10)14133708
Combination Product (Y/N)N
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberN/A
Device Catalogue NumberSSEB-1.5-115-10
Device Lot Number14133708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ 1.3 MM SIALENDOSCOPE
Patient Age50 YR
Patient SexMale